MAUDE Adverse Event Report: MICROVENTION, INC. ERIC RETRIEVAL DEVICE; CATHETER, THROMBUS RETRIEVER

MICROVENTION, INC. ERIC RETRIEVAL DEVICE; CATHETER, THROMBUS RETRIEVER
Model Number ER176044-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, a patient was being treated for an acute stroke.The eric device was prepped in usual fashion and tracked through the microcatheter to the location of the clot.A 6f sofia 131 was used in conjunction for aspiration and delivery.Device was used for one pass, then removed and cleaned on the back table.When reintroduced into the patient for a second pass it was alleged by the physician, that under fluoro, the radiopaque lead wire tip was missing from the eric device.The eric device, microcatheter, and sofia were removed from the patient without incident.It was then confirmed under fluoro that the tip was not in the patient.It also was not located in the microcatheter or in the sofia.A new eric 6 device was opened and used two times in the patient.This second device successfully removed the clot after 2 passes.Case was completed without further incident.The sales rep was not present at the case.It was later reported the following day, it was alleged that the missing lead wire tip from the eric 6 device was visualized on a head ct within an intracranial vessel and in the same territory as the patient¿s original acute stroke.The physician reported that the physician believes it to be the tantalum wind from around the distal tip of the eric, as the damaged device that was removed still has a distal lead wire intact.The patient¿s neurological status remains unchanged at this point and that the patient has no injury and is at baseline neuro status.
 
Additional Manufacturer Narrative
The device was stated to be available for return to the manufacturer for evaluation; however, it has not yet been returned despite attempts made.Additional due diligence attempts are ongoing.An image was received for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
One radiographic image was provided for review.It shows a short, linear metallic density in an area presumed to be a distal branch of the right mca, visually consistent with the fragment described in the reported event.The investigation found the eric returned with the distal coil missing, which is consistent with the alleged product issue.The monofilament was still attached but broken at the distal end, and the distal laser weld appeared intact.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the broken distal coil and monofilament, but the damage is consistent with the device experiencing forces exceeding its tensile strength.The distal coil likely broke while the device was being cleaned after the first pass; however, it remained attached via the monofilament, which subsequently broke during the second pass.The catheters used in the procedure were not returned, so the investigation could not determine if they had caused or contributed to the reported event.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.
 
Event or Problem Description
No new information was received.

Brand Name
ERIC RETRIEVAL DEVICE
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
allso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key23490940
Report Number2032493-2025-90633
Device Sequence Number20988899
Product Code NRY
UDI-Device Identifier00810170018862
UDI-Public(01)00810170018862(11)241003(17)270930(10)0000718849
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K211120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER176044-US
Device Catalogue NumberERIC176044
Device Lot Number0000718849
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date11/06/2025
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY 21.; SOFIA 131 6F.
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexMale